Alert archive / Pennsylvania / Snow Advisories in 2007

Snow Advisory 2, NWS State College, PA

January 19, 20074 counties in Pennsylvania

NWS State College, PA issued this snow advisory at Jan 19, 2007, 3:05 PM EST for 4 counties in Pennsylvania. It took effect at Jan 19, 2007, 4:38 PM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2007, 3:05 PM EST (20:05 UTC)
In effect from
Jan 19, 2007, 4:38 PM EST
Expired
Jan 20, 2007, 4:00 PM EST
In force
23 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Clearfield County, PA, Elk County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 64 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCTP 192005
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
305 PM EST FRI JAN 19 2007

...LAKE EFFECT SNOWS EXPECTED TO CONTINUE OVER THE REGION TONIGHT
THROUGH SATURDAY MORNING...

.A STORM WILL INTENSIFY OFF OF THE MID ATLANTIC COAST TODAY...
CAUSING THE PRESSURE GRADIENT TO INCREASE ACROSS THE REGION.
GUSTY NORTHWEST WINDS WILL CROSS THE STILL UNFROZEN WATERS OF THE
GREAT LAKES RESULTING IN SNOW SHOWERS AND SQUALLS OVER PARTS OF
THE NORTHERN MOUNTAINS AND LAUREL HIGHLANDS THROUGH SATURDAY
MORNING.

PAZ004-200500-
/O.CON.KCTP.LE.W.0002.000000T0000Z-070120T1600Z/
WARREN-
305 PM EST FRI JAN 19 2007

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY. 

SNOW SHOWERS WILL INCREASE THROUGHOUT THE DAY...WITH A FEW
SQUALLS POSSIBLE THIS EVENING AND OVERNIGHT. TOTAL STORM
ACCUMULATIONS BY SATURDAY AFTERNOON SHOULD RANGE FROM 4 TO 8
INCHES...WITH THE TRADITIONAL SNOW BELT AREAS OF NORTHWEST WARREN
COUNTY LIKELY TO SEE THE MOST SNOW. THE SNOW WILL TAPER TO
FLURRIES BY SATURDAY EVENING.

IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND
DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 TO
35 MPH DEVELOP. THIS MAY CAUSE LOCAL WHITE OUT CONDITIONS AND
MAKE FOR EXTREMELY HAZARDOUS TRAVEL.

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE
EFFECT SNOW ARE FORECAST...MAKING TRAVEL VERY HAZARDOUS. LAKE
EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL
LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER
HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO
ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

PAZ010-017-024-033-200500-
/O.NEW.KCTP.SN.Y.0002.070120T0100Z-070120T1600Z/
ELK-CLEARFIELD-CAMBRIA-SOMERSET-
305 PM EST FRI JAN 19 2007

...SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST
SATURDAY. 

SNOW SHOWERS WILL INCREASE LATER THIS EVENING AND OVERNIGHT...
WITH THE POTENTIAL FOR 3 TO 5 INCHES OF ACCUMULATION BY SATURDAY
AFTERNOON.

IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND
DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 TO
30 MPH DEVELOP. THIS MAY CAUSE LOCAL WHITE OUT CONDITIONS AND
MAKE FOR EXTREMELY HAZARDOUS TRAVEL.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

PAZ005-200500-
/O.CON.KCTP.LE.Y.0003.000000T0000Z-070120T1600Z/
MCKEAN-
305 PM EST FRI JAN 19 2007

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY. 

SNOW SHOWERS WILL CONTINUE THIS EVENING AND OVERNIGHT...WITH THE
POTENTIAL FOR 3 TO 6 INCHES OF ACCUMULATION BY SATURDAY AFTERNOON.
WESTERN PORTIONS OF MCKEAN COUNTY WILL SEE THE MOST SNOWFALL
BEFORE THE SNOW TAPERS TO FLURRIES ON SATURDAY AFTERNOON.

IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND
DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 TO
30 MPH DEVELOP. THIS MAY CAUSE LOCAL WHITE OUT CONDITIONS AND
MAKE FOR EXTREMELY HAZARDOUS TRAVEL.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

$$

TYBURSKI/MARTIN
4 follow-up statements
000 
WWUS41 KCTP 192138
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
438 PM EST FRI JAN 19 2007

...LAKE EFFECT SNOWS EXPECTED TO CONTINUE OVER THE REGION TONIGHT
THROUGH SATURDAY MORNING...

.A STORM WILL INTENSIFY AS IT MOVES INTO THE CANADIAN MARITIMES
TONIGHT AND SATURDAY. GUSTY NORTHWEST WINDS FLOWING ACROSS THE
STILL UNFROZEN WATERS OF THE GREAT LAKES WILL RESULT IN SNOW
SHOWERS AND SQUALLS OVER PARTS OF THE NORTHERN MOUNTAINS AND
LAUREL HIGHLANDS THROUGH MID DAY SATURDAY.

PAZ004-200545-
/O.CON.KCTP.LE.W.0002.000000T0000Z-070120T1600Z/
WARREN-
438 PM EST FRI JAN 19 2007

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY. 

SNOW SHOWERS WILL INCREASE INTO THE EVENING HOURS...WITH LOCALIZED
HEAVY SQUALLS DEVELOPING AS WELL. SNOW ACCUMULATIONS BY SATURDAY
AFTERNOON SHOULD RANGE FROM 4 TO 8 INCHES. THE TRADITIONAL SNOW
BELT AREAS OF NORTHWEST WARREN COUNTY COULD SEE LOCALLY HIGHER
AMOUNTS. THE SNOW WILL TAPER TO FLURRIES BY SATURDAY EVENING.

IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND
DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 TO
35 MPH DEVELOP. THIS MAY CAUSE LOCAL WHITE-OUT CONDITIONS AND
MAKE FOR EXTREMELY HAZARDOUS TRAVEL.

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE
EFFECT SNOW ARE FORECAST...MAKING TRAVEL VERY HAZARDOUS. LAKE
EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL
LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER
HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO
ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

PAZ010-017-024-033-200545-
/O.EXT.KCTP.SN.Y.0002.070119T2138Z-070120T1600Z/
ELK-CLEARFIELD-CAMBRIA-SOMERSET-
438 PM EST FRI JAN 19 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 11 AM EST SATURDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST SATURDAY. 

SNOW SHOWERS WILL INCREASE INTO THE EVENING HOURS...WITH LOCALIZED
HEAVY SQUALLS DEVELOPING AS WELL. SNOW ACCUMULATIONS BY SATURDAY
AFTERNOON SHOULD RANGE FROM 3 TO 5 INCHES...WITH SOME LOCALLY
HIGHER AMOUNTS POSSIBLE OVER THE RIDGE TOPS. THE SNOW WILL TAPER
TO FLURRIES BY SATURDAY EVENING.

IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND
DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 TO 30
MPH DEVELOP. THIS MAY CAUSE LOCAL WHITE OUT CONDITIONS AND MAKE
FOR EXTREMELY HAZARDOUS TRAVEL.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

PAZ005-200545-
/O.CON.KCTP.LE.Y.0003.000000T0000Z-070120T1600Z/
MCKEAN-
438 PM EST FRI JAN 19 2007

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY. 

SNOW SHOWERS WILL INCREASE INTO THE EVENING HOURS...WITH LOCALIZED
HEAVY SQUALLS DEVELOPING AS WELL. SNOW ACCUMULATIONS BY SATURDAY
AFTERNOON SHOULD RANGE FROM 3 TO 6 INCHES...WITH SOME LOCALLY
HIGHER AMOUNTS POSSIBLE...ESPECIALLY OVER WESTERN PARTS OF THE
COUNTY. THE SNOW WILL TAPER TO FLURRIES BY SATURDAY EVENING.

IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND
DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 TO
30 MPH DEVELOP. THIS MAY CAUSE LOCAL WHITE OUT CONDITIONS AND
MAKE FOR EXTREMELY HAZARDOUS TRAVEL.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

$$

LA CORTE
000 
WWUS41 KCTP 200324
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1024 PM EST FRI JAN 19 2007

...LAKE EFFECT SNOWS EXPECTED TO CONTINUE OVER THE REGION TONIGHT
THROUGH SATURDAY MORNING...

.A STORM WILL INTENSIFY AS IT MOVES INTO THE CANADIAN MARITIMES
TONIGHT AND SATURDAY. GUSTY NORTHWEST WINDS FLOWING ACROSS THE
STILL UNFROZEN WATERS OF THE GREAT LAKES WILL RESULT IN SNOW
SHOWERS AND SQUALLS OVER PARTS OF THE NORTHERN MOUNTAINS AND
LAUREL HIGHLANDS THROUGH MID DAY SATURDAY.

PAZ004-201330-
/O.CON.KCTP.LE.W.0002.000000T0000Z-070120T1600Z/
WARREN-
1024 PM EST FRI JAN 19 2007

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY. 

SNOW SHOWERS AND LOCALLY HEAVY SQUALLS WILL CONTINUE OVERNIGHT
INTO SATURDAY MORNING. SNOW ACCUMULATIONS BY SATURDAY AFTERNOON
SHOULD RANGE FROM 4 TO 8 INCHES. THE TRADITIONAL SNOW BELT AREAS
OF NORTHWEST WARREN COUNTY COULD SEE LOCALLY HIGHER AMOUNTS. THE
SNOW WILL TAPER TO FLURRIES BY SATURDAY EVENING.

IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND
DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 MPH
DEVELOP. THIS MAY CAUSE LOCAL WHITE-OUT CONDITIONS AND MAKE FOR
EXTREMELY HAZARDOUS TRAVEL.

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE
EFFECT SNOW ARE FORECAST...MAKING TRAVEL VERY HAZARDOUS. LAKE
EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL
LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER
HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO
ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

PAZ005-201330-
/O.CON.KCTP.LE.Y.0003.000000T0000Z-070120T1600Z/
MCKEAN-
1024 PM EST FRI JAN 19 2007

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY. 

SNOW SHOWERS AND LOCALLY HEAVY SQUALLS WILL CONTINUE OVERNIGHT
INTO SATURDAY MORNING. SNOW ACCUMULATIONS BY SATURDAY AFTERNOON
SHOULD RANGE FROM 3 TO 6 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS
POSSIBLE...ESPECIALLY OVER WESTERN PARTS OF THE COUNTY. THE SNOW
WILL TAPER TO FLURRIES BY SATURDAY EVENING.

IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND
DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 MPH
DEVELOP. THIS MAY CAUSE LOCAL WHITE-OUT CONDITIONS AND MAKE FOR
EXTREMELY HAZARDOUS TRAVEL.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

$$

PAZ010-017-024-033-201330-
/O.CON.KCTP.SN.Y.0002.000000T0000Z-070120T1600Z/
ELK-CLEARFIELD-CAMBRIA-SOMERSET-
1024 PM EST FRI JAN 19 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY. 

SNOW SHOWERS AND LOCALLY HEAVY SQUALLS WILL CONTINUE OVERNIGHT
INTO SATURDAY MORNING. SNOW ACCUMULATIONS BY SATURDAY AFTERNOON
SHOULD RANGE FROM 3 TO 5 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS
POSSIBLE OVER THE RIDGE TOPS. THE SNOW WILL TAPER TO FLURRIES BY
SATURDAY EVENING.

IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND
DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 MPH
DEVELOP. THIS MAY CAUSE LOCAL WHITE-OUT CONDITIONS AND MAKE FOR
EXTREMELY HAZARDOUS TRAVEL.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS41 KCTP 200906
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
406 AM EST SAT JAN 20 2007


PAZ004-201600-
/O.CON.KCTP.LE.W.0002.000000T0000Z-070120T1600Z/
WARREN-
406 AM EST SAT JAN 20 2007

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST
THIS MORNING...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

SNOW SHOWERS WILL CONTINUE TO ACCUMULATE THIS MORNING. TOTAL SNOW
ACCUMULATIONS BY THIS AFTERNOON SHOULD RANGE FROM 4 TO 8 INCHES. THE
TRADITIONAL SNOW BELT AREAS OF NORTHWEST WARREN COUNTY COULD SEE
LOCALLY HIGHER AMOUNTS. THE SNOW WILL TAPER TO FLURRIES BY
EVENING.

IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND
DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 MPH
DEVELOP. THIS MAY CAUSE OCCASIONAL WHITE-OUT CONDITIONS IN SOME
LOCATIONS AND MAKE FOR EXTREMELY HAZARDOUS TRAVEL.

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE
EFFECT SNOW ARE FORECAST...MAKING TRAVEL VERY HAZARDOUS. LAKE
EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL
LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER
HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO
ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

PAZ005-201600-
/O.CON.KCTP.LE.Y.0003.000000T0000Z-070120T1600Z/
MCKEAN-
406 AM EST SAT JAN 20 2007

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
THIS MORNING...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
THIS MORNING. 

SNOW SHOWERS WILL CONTINUE OVER THE AREA THIS MORNING. TOTAL SNOW
ACCUMULATIONS BY THIS AFTERNOON SHOULD RANGE FROM 3 TO 6
INCHES...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY
OVER WESTERN PARTS OF THE COUNTY. THE SNOW WILL TAPER TO FLURRIES
BY THIS EVENING.

IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND
DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 MPH
DEVELOP. THIS MAY CAUSE LOCAL WHITE-OUT CONDITIONS AND MAKE FOR
EXTREMELY HAZARDOUS TRAVEL.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

$$

PAZ010-017-024-033-201600-
/O.CON.KCTP.SN.Y.0002.000000T0000Z-070120T1600Z/
ELK-CLEARFIELD-CAMBRIA-SOMERSET-
406 AM EST SAT JAN 20 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

SNOW SHOWERS WILL CONTINUE THIS MORNING. TOTAL SNOW ACCUMULATIONS
BY THIS AFTERNOON SHOULD RANGE FROM 3 TO 5 INCHES...WITH SOME
LOCALLY HIGHER AMOUNTS POSSIBLE OVER THE RIDGE TOPS. THE SNOW WILL
TAPER TO FLURRIES BY THIS EVENING.

IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND
DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 MPH
DEVELOP. THIS MAY CAUSE LOCAL WHITE-OUT CONDITIONS AND MAKE FOR
EXTREMELY HAZARDOUS TRAVEL.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DEVOIR
000 
WWUS41 KCTP 201600
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1100 AM EST SAT JAN 20 2007

PAZ017-024-033-201700-
/O.CAN.KCTP.SN.Y.0002.000000T0000Z-070120T1600Z/
CLEARFIELD-CAMBRIA-SOMERSET-
1100 AM EST SAT JAN 20 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
SNOW ADVISORY. 

SCATTERED SNOW SHOWERS AND A FEW SQUALLS WILL BRING LOCALLY UP TO
ONE INCH OF SNOW THIS AFTERNOON...BUT WIDESPREAD SNOW SHOWERS WILL
BEGIN TO DIMINISH THROUGHOUT THIS AFTERNOON.



$$

PAZ004-202100-
/O.EXT.KCTP.LE.W.0002.000000T0000Z-070120T2100Z/
WARREN-
1100 AM EST SAT JAN 20 2007

...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

SNOW SHOWERS AND NARROW BANDS OF HEAVY SNOW SQUALLS WILL CONTINUE
IN MANY AREAS THIS AFTERNOON. ADDITIONAL ACCUMULATION WILL RANGE
FROM 1 TO 3 INCHES.

THE SNOW WILL TAPER TO FLURRIES BY EVENING.

IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND
DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 MPH
DEVELOP. THIS MAY CAUSE OCCASIONAL WHITE-OUT CONDITIONS IN SOME
LOCATIONS AND MAKE FOR EXTREMELY HAZARDOUS TRAVEL.

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE
EFFECT SNOW ARE FORECAST...MAKING TRAVEL VERY HAZARDOUS. LAKE
EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL
LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER
HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO
ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

PAZ005-202100-
/O.EXT.KCTP.LE.Y.0003.000000T0000Z-070120T2100Z/
MCKEAN-
1100 AM EST SAT JAN 20 2007

...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON. 

SNOW SHOWERS AND NARROW BANDS OF HEAVY SNOW SQUALLS WILL BRING
ANOTHER COATING TO 2 INCHES OF SNOW THIS AFTERNOON.

THE SNOW WILL TAPER TO FLURRIES BY THIS EVENING.

IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND
DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 MPH
DEVELOP. THIS MAY CAUSE LOCAL WHITE-OUT CONDITIONS AND MAKE FOR
EXTREMELY HAZARDOUS TRAVEL.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

$$

PAZ010-202100-
/O.EXT.KCTP.SN.Y.0002.000000T0000Z-070120T2100Z/
ELK-
1100 AM EST SAT JAN 20 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

SNOW SHOWERS AND NARROW BANDS OF HEAVY SNOW SQUALLS WILL BRING
ANOTHER COATING TO 2 INCHES OF SNOW THIS AFTERNOON.

THE SNOW WILL TAPER TO FLURRIES BY THIS EVENING.

IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND
DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 MPH
DEVELOP. THIS MAY CAUSE LOCAL WHITE-OUT CONDITIONS AND MAKE FOR
EXTREMELY HAZARDOUS TRAVEL.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this snow advisory went out at Jan 19, 3:05 PM EST, 0 minutes earlier.

Area forecast discussion, Jan 19, 3:05 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
305 PM EST FRI JAN 19 2007

.SHORT TERM /TONIGHT THROUGH SATURDAY/...

COLD AIR ADVECTION UNDERWAY ACROSS THE AREA AS AFTERNOON
TEMPERATURES HAVE REMAINED STEADY OR HAVE FALLEN A FEW DEGREES SINCE
THIS MORNING. AS A LOW PRESSURE SYSTEM OFF OF THE NEW ENGLAND COAST
WRAPS UP THIS EVENING...WINDS THROUGH 700 MB WILL SLOWLY SHIFT FROM
WEST TO NORTHWEST. LIKEWISE...850 TEMPS DROP FROM -10C TO -16C
THROUGH SATURDAY MORNING. THIS WILL ALLOW FOR A LAKE TO 850 MB TEMP
DIFFERENTIAL OF 17C ON AVERAGE. BECAUSE OF THE UNSEASONABLY WARM
LAKE TEMPS...SNOW SHOWERS AND SQUALLS WILL PERSIST THROUGH SATURDAY
MORNING.

KEPT THE LAKE EFFECT SNOW WARNING FOR WARREN COUNTY IN EFFECT AS
WELL AS THE LAKE EFFECT SNOW ADVISORY FOR MCKEAN COUNTY. AS THE FLOW
FROM 925 MB TO 700 MB SHIFTS TO THE NORTHWEST AFTER 03Z
TONIGHT...EXPECT SNOW BANDS TO PUSH SOUTH INTO THE LAURELS. ADDED A
SNOW ADVISORY FOR THE FAR WESTERN COUNTIES IN COLLABORATION WITH
SURROUNDING OFFICES. ALREADY HAVE RECEIVED REPORTS OF 4 INCHES AT
SEVEN SPRINGS SKI RESORT IN THE CAA SO FEEL THAT THE REST OF
SOMERSET AND CAMBRIA COUNTIES WOULD SEE A GENERAL 3 TO 5 INCHES
THROUGH SATURDAY MORNING WITH LOCALIZED HIGHER AMOUNTS OVER THE
HIGHEST ELEVATIONS BUT NOT ENOUGH COVERAGE TO WARRANT A WARNING AT
THIS TIME.

SURFACE WINDS WILL GUST TO 35 MPH OVER THE CENTRAL AND WESTERN
PORTIONS OF THE CWA WHILE THE SOUTHEAST WILL SEE GUSTS TO 40 MPH AT
TIMES. SUSTAINED WINDS OVER THE SOUTHEAST CWA WILL REMAIN BELOW
ADVISORY CRITERIA BUT MAY BE REACHED FOR A SHORT PERIOD BUT NOT LONG
ENOUGH TO WARRANT AN ADVISORY.

SURFACE HIGH PRESSURE AND A WEAK 850 MB RIDGE WILL MOVE INTO THE
STATE ON SATURDAY SHUTTING OFF THE LAKE EFFECT MACHINE. TEMPERATURES
WILL REMAIN AROUND 5 DEGREES BELOW NORMAL.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...

FLOW PATTERN IS A SPLIT FLOW...WITH FAST MOVING SYSTEMS. ONE
MOVED THROUGH THIS AM...WITH VERY STRONG WINDS ALOFT. FOR TONIGHT
INTO SAT...SOME LAKE EFFECT...SEE SHORT TERM SECTION. AFTER
THIS...SOME ENERGY COMES OUT OF THE SW...AND SOME LIGHT SNOW COULD
WORK INTO THE SW PA SUNDAY AFT...AND ACROSS THE REGION SUNDAY NIGHT.

IT IS INTERESTING TO SEE HOW MUCH LOW IS CUTOFF ACROSS SOUTHERN CA
THIS AFT...THEY HAD SOME SNOW THE OTHER DAY.

ANYWAY...EXPERIENCE...NEW MODEL RUNS...AND MREFS SUGGEST SYSTEM
WILL NOT PHASE. THUS JUST LIGHT AMTS FROM LATE SUNDAY INTO EARLY
MONDAY IF THAT.

A LARGE HIGH BUILDS OVER THE WESTERN SECTIONS OF THE COUNTRY ON
TUE...HELPING AID ANOTHER COLD FRONT MOVE THROUGH C PA.

HOWEVER...WINDS BACK AGAIN ON WED...AS NEXT LOW TRACKS TOWARD LAKE
ONTARIO BY 12Z THU.

ONCE THIS GOES BY...LOW CRANKS OFF THE COAST...AND IT GETS WINDY
AND COLD LATE IN THE WEEK.

THERE WILL BE SOME CHC OF SNOW SHOWERS MOST DAYS...EITHER FROM
FRONTS MOVING ACROSS THE REGION...LAKE EFFECT...OR UPPER LEVEL
LOWS...OR A COMBINATION OF ABOVE FACTORS.

ANYWAY...WENT WITH TEMPS CLOSE TO NORMAL...AND A CHC OF SNOW
SHOWERS MOST DAYS. WELCOME TO WINTER.

IN REGARD TO LARGE STORMS...LOOKS LIKE THE MEAN RIDGE IS
TRYING TO FORM TOO FAR TO THE EAST TO ALOOW US TO HAVE A BIG STORM
ANYTIME SOON.

&&

.AVIATION /20Z-18Z/...

MAIN FOCUS ON AVIATION WEATHER WILL BE THE LAKE EFFECT SNOW
SHOWERS WHICH WILL CONTINUE THROUGH THE FORECAST PERIOD. THE MAIN
AREA OF SNOW WILL EXPAND SOUTH TO KJST AFTER 03Z AS 850 MB WINDS
SHIFT TO 320 DEGREES TONIGHT. EXPECT IFR CEILINGS AND VISIBILITIES
AT KBFD AND KJST THROUGH THE PERIOD AS SNOW SHOWERS AND SQUALLS
MOVE THROUGH. ELSEWHERE...VFR CONDITIONS WILL OCCUR WITH ONLY A
BRIEF PERIOD WHERE A SNOW SHOWER MAY DROP VISIBILITIES TO MVFR
CATEGORY.

WINDS WILL INCREASE THROUGH THE PERIOD WITH THE HIGHEST GUSTS AT
KMDT TO 35 KTS AND A GENERAL GUST TO 30 KTS OVER OTHER AIRFIELDS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
LAKE EFFECT SNOW ADVISORY UNTIL 11 AM EST SATURDAY FOR PAZ005.

LAKE EFFECT SNOW WARNING UNTIL 11 AM EST SATURDAY FOR PAZ004.

SNOW ADVISORY FROM 8 PM THIS EVENING TO 11 AM EST SATURDAY FOR
PAZ010-017-024-033.

&&

SHORT TERM...TYBURSKI
LONG TERM...MARTIN
AVIATION...TYBURSKI
Hazardous weather outlook, Jan 19, 3:06 AM EST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
306 AM EST FRI JAN 19 2007

PAZ004-005-200815-
WARREN-MCKEAN-
306 AM EST FRI JAN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
A LAKE EFFECT SNOW WARNING IS IN EFFECT FOR WARREN COUNTY FROM 10
AM TODAY THROUGH 11 AM SATURDAY...FOR 5 TO 7 INCHES OF SNOW. A
LAKE EFFECT SNOW ADVISORY IS IN EFFECT FOR MCKEAN COUNTY FROM 10 A
TODAY THROUGH 11 AM SATURDAY...FOR 3 TO 5 INCHES OF SNOW. SNOW
SHOWERS WILL INCREASE TODAY AS INCREASING NORTHWEST WINDS BLOW
COLD AIR OVER THE UNSEASONABLY WARM AND UNFROZEN WATERS OF THE
EASTERN GREAT LAKES. SNOW SHOWERS WILL CONTINUE OVERNIGHT THROUGH
SATURDAY MORNING BEFORE DECREASING SATURDAY AFTERNOON. NORTHWEST
WINDS OF 15 TO 25 MPH WITH GUSTS OVER 35 MPH AT TIMES WILL CAUSE
AREAS OF BLOWING AND DRIFTING SNOW LATER TODAY THROUGH EARLY
SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-200815-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
306 AM EST FRI JAN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL AFFECT CENTRAL AND NORTHERN PORTIONS OF CENTRAL
PENNSYLVANIA LATER TODAY AND TONIGHT. A FEW HEAVIER SNOW SHOWERS
ARE POSSIBLE THIS AFTERNOON AND EVENING...WHICH MAY PRODUCE AREAS
OF BLOWING SNOW AND REDUCED VISIBILITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 2:41 AM ESTLake Effect Snow WarningCTPWarren37 hr
Jan 19, 2:41 AM ESTLake Effect Snow AdvisoryCTPMcKean37 hr

Nearby

Snow Advisories in Pennsylvania, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.